Thunderstorm Wind, Roger Mills
- When
- May 27, 8:18 PM CST
- Where
- Roger Mills County, 1 mi NNW of Cheyenne
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.633, -99.667
1 thunderstorm wind, 1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 27, 1:52 PM CST, 6 hours 26 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
252 PM CDT SAT MAY 27 2006
.DISCUSSION...DRYLINE AGAIN HAS BECOME ESTABLISHED OUT WEST THIS
AFTN. ALTHOUGH DRYLINE LOOKS TO BE A BIT DIFFUSE...ESPECIALLY NRN
PORTION...CU HAVE BEGUN TO DEVELOP ACROSS PARTS OF SW OK AND WRN N
TX IN AREA OF SOMEWHAT BETTER CONVERGENCE. LAPS SHOWS CAPES OF 2000
TO 3000 J/KG WITH DIMINISHING CINH. IN ADDITION WEAK DISTURBANCE
APCHG AREA MAY AID IN OVERCOMING CAP. THUS WILL INCLUDE LOW POPS
FOR WRN SECS FIRST PD. SIMILAR SETUP EXPECTED FOR SUNDAY WITH
DRYLINE POSSIBLY A BIT FRTHR EAST. WINDS WILL REMAIN FAIRLY STRONG
TONIGHT AND AGAIN SUNDAY. COLD FRONT WILL NUDGE SWD INTO THE AREA
MONDAY AS WRN UPR TROF MOVES NEWD INTO THE PLAINS. MODELS DIFFER
ON TIMING OF THE FRONT WITH NAM FASTER THAN GFS. CONVERGENCE ALONG
THE FRONT WITH INCREASING UPR SUPPORT SHOULD BE SUFFICIENT TO
INITIATE TSTMS ALONG THE BNDRY. WILL CONTINUE WITH POPS INTO
MID WEEK WITH FNT AND OR CONVECTIVE BOUNDARIES LINGERING IN THE
AREA. WILL DRY FORECAST OUT LATTER PART OF THE WEEK WITH HIGHER
AMPLITUDE UPR FLOW DEVELOPING AND LOW LVL RDGE SPREADING SWD OVER
THE AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 72 93 70 93 / 10 10 10 10
HOBART OK 71 95 71 95 / 20 10 10 20
WICHITA FALLS TX 73 95 72 95 / 20 10 10 10
GAGE OK 69 97 67 98 / 20 20 20 20
PONCA CITY OK 74 94 72 94 / 10 10 10 20
DURANT OK 74 92 74 92 / 10 10 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR OKZ004-OKZ005-
OKZ006-OKZ007-OKZ009-OKZ010-OKZ011-OKZ014-OKZ015-OKZ016-
OKZ021.
TX...NONE.
&&
02/02HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
655 AM CDT SAT MAY 27 2006
OKZ004>048-050>052-TXZ083>090-271700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
655 AM CDT SAT MAY 27 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING IN
WESTERN OKLAHOMA AND WESTERN NORTH TEXAS..
DISCUSSION...
A DRYLINE WILL BECOME BETTER DEFINED THIS AFTERNOON AND EVENING OVER
THE EASTERN TEXAS AND OKLAHOMA PANHANDLES. STORMS MAY DEVELOP ON OR
NEAR THE DRYLINE LATE THIS AFTERNOON AND MOVE INTO FAR WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS THIS EVENING. A FEW OF THESE STORMS
MAY BECOME SEVERE. THE MAIN CONCERN WILL BE LARGE HAIL.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY MAY 28.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...30 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...50 PERCENT.
OTHER HAZARDOUS WEATHER...
STRONG WINDS WILL CREATE POTENTIALLY HAZARDOUS CONDITIONS ACROSS
NORTHERN AND WESTERN OKLAHOMA. A WIND ADVISORY IS IN EFFECT.
PLEASE REFER TO THE LATEST VERSION OF THIS PRODUCT FOR MORE
INFORMATION.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
LATE AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE AGAIN IN
WESTERN OKLAHOMA AND WESTERN NORTH TEXAS LATE SUNDAY. BETTER CHANCES
OF STORMS WILL EXIST OVER MUCH OF OKLAHOMA AND NORTH TEXAS FROM LATE
MONDAY THROUGH WEDNESDAY. SEVERE STORMS AND HEAVY RAIN WILL BE
POSSIBLE.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.
CMS/24SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 815 PM CDT SAT MAY 27 2006 OKZ021-280130- BECKHAM OK- 815 PM CDT SAT MAY 27 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM COUNTY. A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST OF TEXOLA AT 815 PM CDT...MOVING NORTHEAST AT 25 MPH. THE STORM MAY PRODUCE SMALL HAIL AND GUSTY WINDS AS IT MOVES INTO WESTERN BECKHAM COUNTY... INCLUDING PARTS OF INTERSTATE 40. MAXWELL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 914 PM CDT SAT MAY 27 2006 TXZ084-087-280300- FOARD TX-KNOX TX- 914 PM CDT SAT MAY 27 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD AND KNOX COUNTIES. A LINE OF SEVERE THUNDERSTORMS WAS LOCATED FROM 43 MILES WEST OF TRUSCOTT TO 53 MILES SOUTHWEST OF BENJAMIN AT 914 PM CDT...MOVING EAST AT 20 MPH. PEOPLE IN FOARD AND KNOX COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. WR
The Altus AFB radar (KFDR), 155 km away, was scanning. The volume nearest the first event began at 02:20 UTC.
1 thunderstorm wind, 1 high wind. Local standard time, as filed.
An apparent heat burst from decaying thunderstorms caused strong winds in southwest Oklahoma. The Oklahoma mesonet site 5 miles southeast of Mangum measured wind gusts of 56 knots (65 mph) and 51 knots (59 mph).
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5508057, 5508058.